Alert archive / Missouri / Flash Flood Warnings in 2024
Flash Flood Warning 65, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jul 4, 2024, 3:45 AM CDT for Benton County, Miller County, Morgan County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2024, 3:45 AM CDT (08:45 UTC)
- Expired
- Jul 4, 2024, 9:45 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Benton County, MO, Miller County, MO, Morgan County, MO
The radar
The Springfield radar (KSGF), 138 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.8 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1151 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1217 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 254 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 9.3
The text
As transmitted.
994
WGUS53 KSGF 040845
FFWSGF
MOC015-131-141-041445-
/O.NEW.KSGF.FF.W.0065.240704T0845Z-240704T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
345 AM CDT Thu Jul 4 2024
The National Weather Service in Springfield has issued a
* Flash Flood Warning for...
Central Benton County in central Missouri...
Northern Miller County in central Missouri...
Southern Morgan County in central Missouri...
* Until 945 AM CDT.
* At 345 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3.5 inches of
rain have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Eldon, Versailles, Warsaw, Lincoln, Stover, Barnett, Gravois
Mills, Olean, Zora, Edmonson, Aurora Springs, Etterville, Palo
Pinto, Racket, Marys Home, Lake of The Ozarks, Truman Lake and
Truman State Park.
This includes the following low water crossings...
Rocky Ford Creek at Ritchey Road, Williams Creek at Highway B,
Little Gravois Creek at Leatherman Lane, Archer Creek at Highway
WW and Big Buffalo Creek at Highway WW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Many flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3839 9351 3844 9310 3844 9264 3843 9240
3834 9241 3834 9229 3832 9225 3834 9219
3829 9220 3831 9269 3823 9352
FLASH FLOOD...RADAR INDICATED
$$
EW1 follow-up statement
193
WGUS73 KSGF 041441
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
941 AM CDT Thu Jul 4 2024
MOC015-131-141-041451-
/O.EXP.KSGF.FF.W.0065.000000T0000Z-240704T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Benton MO-Miller MO-Morgan MO-
941 AM CDT Thu Jul 4 2024
...FLASH FLOOD WARNING WILL EXPIRE AT 945 AM CDT THIS MORNING FOR
CENTRAL BENTON, NORTHERN MILLER AND SOUTHERN MORGAN COUNTIES...
Flood waters have receded. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 100 AM CDT Friday for portions
of southeast Kansas and Missouri.
&&
LAT...LON 3839 9351 3844 9310 3844 9264 3843 9240
3834 9241 3834 9229 3832 9225 3834 9219
3829 9220 3831 9269 3823 9352
$$
GHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 3:23 AM CDT, 22 minutes earlier. Its key messages:
- A Heat Advisory has been issued for far southern Missouri today where afternoon Heat Index values range from 105-109 degrees.
- There is a Slight risk (2 of 5) for severe thunderstorms across much of the area late this afternoon into the evening hours. Damaging winds will be the primary hazard.
- Storms today will produce efficient rainfall rates, producing a risk of localized flooding and flash flooding.
- Cooler conditions return Friday into next week.
Area forecast discussion, Jul 4, 3:23 AM CDT, 22 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
323 AM CDT Thu Jul 4 2024
.KEY MESSAGES...
- A Heat Advisory has been issued for far southern Missouri
today where afternoon Heat Index values range from 105-109
degrees.
- There is a Slight risk (2 of 5) for severe thunderstorms
across much of the area late this afternoon into the evening
hours. Damaging winds will be the primary hazard.
- Storms today will produce efficient rainfall rates, producing
a risk of localized flooding and flash flooding.
- Cooler conditions return Friday into next week.
&&
.SHORT TERM /THROUGH THURSDAY NIGHT/... Issued at 1229 AM CDT
Thu Jul 4 2024
Morning Storms:
Mosaic radar imagery shows a line of storms across eastern
Kansas barreling into Missouri early this morning. These storms
have produced wind gusts of 70-80 mph. Scattered convection out
ahead of the line has remained sub- severe and eaten up some of
the instability. Forward propagating vectors and 0-3 km bulk
shear vectors suggest this line should continue to track east
along the instability gradient into the early morning hours, and
continuing to weaken as it does so. Highest storm chances this
morning are along and north of I-44. Gusty winds up to 50 mph
will be the primary hazard has they enter our CWA.
Precipitable water values northward of 2" and a very moist
airmass will allow for very efficient rainfall rates under any
storms. However, recent guidance has shifted the heaviest
precipitation axis slightly north from previous indications.
Specifically, the 00Z HREF LPMM depicts a pockets of 4-6 inches
of rainfall somewhere between the Highway 54 and I-70 corridor.
The Flood Watch has been maintained given the potential for
training thunderstorms.
Afternoon/Evening Heat and Storms:
Earlier convection will shift east out of the forecast area in
the morning. Beyond that, hi-res guidance even suggests partial
clearing during the late morning and early afternoon hours,
particularly across far southern Missouri near the Arkansas
border. Therefore, temperatures were nudged closer to the NBM
75th percentile, maxing out in the mid 90s with afternoon Heat
Index Values in the 105-109 range. A Heat Advisory has been
issued for these areas from 12-9 PM today.
Clearing and surface heating will contribute to steep low-level
lapse rates and increased destabilization across southern
Missouri throughout the afternoon. As an upper-level trough over
the northern Plains gradually shifts east, a southwest to
northeast oriented surface boundary will set up over the area.
CAMs depict convective initiation across Oklahoma by mid-
afternoon shifting east into southeast Kansas and southwest
Missouri by early evening. Southwest mean flow relative to the
boundary would support a cluster storm mode with embedded
smaller line segments. Severe wind gusts appear to be the
primary hazard, with hail to the size of quarters also possible
given the robust updrafts. The tornado threat appears low given
modest and veering 850 mb winds and would likely be limited to
boundary/outflow interactions. This activity appears diurnally
driven, and the severe threat likely winds down after 10 PM. The
Storm Prediction Center has maintained a Slight risk for severe
weather.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/... Issued at 1229 AM CDT
Thu Jul 4 2024
Cooler temperatures will return Friday into next week with NBM
percentile data supporting highs in the 80s each day.
Our next-best rain chances arrive Sunday into Monday as
additional upper-level energy digs through the Plains. There are
some indications of MCS development across the northern Plains,
and this activity may track into southeast Kansas and southwest
Missouri, however, confidence in any details remains low this
far out. Precipitation chances range from 40-60%.
Ensembles develop deep upper-level ridging across the western
U.S. early next week. Precipitation chances remain low
(generally 25% or less) through much of the work week given the
lack of any strong forcing signal at this time.
&&
.AVIATION /06Z TAFS THROUGH 06Z FRIDAY/...
Issued at 1203 AM CDT Thu Jul 4 2024
Showers and thunderstorms will likely remain north of the TAF
sites through much if not all of the night. There is a low
chance that storms currently across Kansas shift far enough
south to impact the JLN and SGF site around 12Z, however
confidence in this occurring is low.
Additional thunderstorm development is likely along a cold front
by late afternoon and evening today. Current thinking is that
storms move east and south of the TAF sites around 06Z.
Southwest winds will shift to the northwest with the passage of
the front.
&&
.CLIMATE...
Issued at 302 AM CDT Thu Jun 27 2024
Record High Temperatures:
July 3:
KSGF: 98/2011
KJLN: 100/2011
Record High Minimum Temperatures:
July 3:
KSGF: 77/2018
July 4:
KSGF: 78/1901
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
KS...Flood Watch through late tonight for KSZ073-097.
MO...Flood Watch through late tonight for MOZ055>058-066>071-
077>081-083-089.
&&
SHORT TERM...Didio
LONG TERM...Didio
AVIATION...Didio
CLIMATE...NelsonHazardous weather outlook, Jul 3, 9:45 PM CDT, 6 hours before
Hazardous Weather Outlook...UPDATED National Weather Service Springfield MO 945 PM CDT Wed Jul 3 2024 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-050245- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 945 PM CDT Wed Jul 3 2024 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Marginal hail risk. Marginal thunderstorm wind damage risk. Limited lightning risk. Limited excessive rainfall risk DISCUSSION... Scattered thunderstorms will continue south of Interstate 44 through late evening. Most of these storms will not be severe with small hail, gusty winds and lightning the main threats. After midnight, additional storms will develop across Kansas and move into areas north of Interstate 44. These storms could be severe with damaging winds up to 60 mph and frequent lightning. Heavy rainfall rates may lead to flash flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The heat and humidity will linger through Thursday with some areas again getting heat index values in the 100 to 110 degree range. Highest heat index values are expected south of Interstate 44. Some lingering thunderstorms will be possible Thursday morning, but redevelopment is expected later in the day and into Thursday night. Some storms may be strong to severe with large hail and damaging straight line winds. Heavy rain and localized flooding will also be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Burchfield
In the hours before
Local storm report, Jul 3, 9:55 PM CDT, 5 hours 50 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
955 PM CDT Wed Jul 3 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 PM Hail Cape Fair 36.73N 93.51W
07/03/2024 E3.00 Inch Stone MO Public
Several pictures and reports of baseball to
three inch hail in Cape Fair.
&&
MBSpecial weather statement, Jul 4, 2:17 AM CDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Springfield MO
217 AM CDT Thu Jul 4 2024
MOZ055-040800-
Benton MO-
217 AM CDT Thu Jul 4 2024
...A STRONG THUNDERSTORM WILL IMPACT BENTON COUNTY THROUGH 300 AM
CDT...
At 216 AM CDT, Doppler radar was tracking a strong thunderstorm over
Warsaw, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Truman State Park, Truman Lake, Warsaw, Edmonson, Lakeview Heights,
Crockerville, Hastain, Zora, and Whitakerville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3849 9307 3819 9308 3819 9306 3818 9306
3817 9307 3817 9337 3832 9346
TIME...MOT...LOC 0716Z 254DEG 20KT 3826 9334
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
WiseThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:25 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Stone | 50 min |
| Jul 3, 7:27 PM CDT | Severe Thunderstorm Warning | SGF | Wright | 19 min |
| Jul 3, 8:00 PM CDT | Tornado Warning | SGF | Stone, Taney | 30 min |
| Jul 3, 8:24 PM CDT | Severe Thunderstorm Warning | SGF | Stone, Taney | 51 min |
| Jul 4, 2:14 AM CDT | Heat Advisory | SGF | Barry, Christian, Douglas, Howell, McDonald, Newton and 5 more | 19 hr |
| Jul 4, 2:17 AM CDT | Special Weather Statement | SGF | Benton | 43 min |
| Jul 4, 2:29 AM CDT | Areal Flood Advisory | SGF | Benton, Camden, Miller, Morgan, St. Clair | 6 hr |
| Jul 4, 6:54 PM CDT | Special Weather Statement | SGF | McDonald | 36 min |
Nearby
Flash Flood Warnings in Missouri, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.